... along with 15 mg of mirtazapine & 20 mg of paroxetine, to help with depression, anxiety and insomnia. My problem is that these medications are making me continually tired and extremely sleepy during the day. Is it possible that I just need to get used to these medications for the extreme fatigue to go away? I've been taking them for almost 2 months now. Any help you can offer is greatly appreciated. :)
I am currently taking 100 mg of trazodone at night?
Question posted by JenMHall on 28 Sep 2013
Last updated on 11 October 2016 by Sigmundfriend
Is there any reason you are taking three different antidepressants? The mirtazapine is usually sedating enough without adding trazodone. I would use one or the other and personally would choose mirtazapine over trazodone. I would also ask your prescribing doctor about the risk of developing serotonin syndrome while using three drugs that affect the amount of neurotransmitters in the brain.
I take 25-50 mg of Trazadone when I take my other 2 meds just before my I go to bed. No hangover. The difference is the amount of it we take. I just started a mos. ago, so I don't need as much yet. I wonder if you could get away with a smaller dose. The other meds I need to do research on.
Okey, this is the info I found. I suggest you get a bag of popcorn and a pepsi, cuz this is reaaaaaly long. Maybe you can find something you need:
Talk to your doctor before using traZODone together with PARoxetine. Combining these medications can increase the risk of a rare but serious condition called the serotonin syndrome, which may include symptoms such as confusion, hallucination, seizure, extreme changes in blood pressure, increased heart rate, fever, excessive sweating, shivering or shaking, blurred vision, muscle spasm or stiffness, tremor, incoordination, stomach cramp, nausea, vomiting, and diarrhea.
You should contact your doctor immediately if you experience these symptoms while taking the medications.
Talk to your doctor before using traZODone together with mirtazapine. This med, mirtazapin, has the same effect as PARoxetine and trazadone medications.
Brand Name: Desyrel
Available strengths: 50 mg, 100 mg, 150 mg, 300 mg tablets;
150 mg scored tablet (Desyrel Dividose)
Available in generic:
Drug class: Antidepressant, but prescribed primarily for sleep.
At one time Desyrel (trazodone) was widely prescribed for treatment of depression. However, at the effective dosages for depression, most people could not tolerate. Desyrel’s pronounced tendency to cause sedation and drowsiness, especially during the daytime when these side effects interfered with work and daily activities, Isomnia and other sleep difficulties. As a result, physicians began augmenting SSRI antidepressants with low dosages of Desyrel at bedtime to exploit the sedative effects of the medication and thus counter the insomnia. It is used primarily for treating insomnia, especially when caused by SSRI antidepressants. It is prescribed at lower dosages when used for sleep The brand name “Desyrel” is hardly ever used. It is better known to patients by its generic name,trazodone,
Besides its use for treatment of insomnia, trazodone was reported to be effective for reducing agitation and aggression in patients with brain disorders. Also, at low doses, trazodone has an antii-anxiety effect, treating generalized anxiety disorder.
When prescribed for insomnia and sleep disturbance, the usual dose for trazodone is 50–100 mg at bedtime, but some patients may need doses as high as 150–200 mg. Desyrel Dividose comes as a 150-mg scored tablet with three segments of 50 mg each that allow the patient to take 50 mg, 100 mg, or 150 mg at bedtime as needed.
That's it. Did you finish your popcorn?
Your dose of Trazodone might be high for you try to go down 25mg for a week and if that is still making you tired go down another 25mg for another week until you feel fine and still sleeping properly. It could be the other meds too, those I do not take so I cannot help you there. Maybe someone else on here can help you there.
I'm going to suggest you see your pharmacist for a med consultation. They can go over it and advise you what would be the best course of action for you, so you don't feel tired all the time. This is one of the functions of a pharmacist.
Hello JenM and welcome to DC. I am just wondering what time of day you take your meds. I do know when I was taking Trazodone that I had to take it around dinner time or 5 to 6pm because of that drowsy, almost hungover feeling.
I do hope you are getting plenty of sleep. With meds such as these you really do need to dedicate 8 to 9 or better hours to sleep. I know we all don't have that luxury... that is why I had to take the Trazodone so early.
Time of day can matter with the others. When do you take those?
I know trazadone used to make me sleepy until noon. You may need an adjustment to the others.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.